Translator Disclaimer
December 2015 On a generalization of a waiting time problem and some combinatorial identities
B. S. El-Desouky, F. A. Shiha, A. M. Magar
Author Affiliations +
J. Appl. Probab. 52(4): 981-989 (December 2015). DOI: 10.1239/jap/1450802747

Abstract

In this paper we give an extension of the results of the generalized waitingtime problem given by El-Desouky and Hussen (1990). An urn contains mtypes of balls of unequal numbers, and balls are drawn with replacement untilfirst duplication. In the case of finite memory of order k, letni be the number of typei, i = 1, 2, . . ., m. The probability of successpi = ni / N, i = 1, 2, . . ., m,where ni is a positive integer andN = ∑i=1mni.Let Ym,k be the number of drawings requireduntil first duplication. We obtain some new expressions of the probabilityfunction, in terms of Stirling numbers, symmetric polynomials, and generalizedharmonic numbers. Moreover, some special cases are investigated. Finally, someimportant new combinatorial identities are obtained.

Citation

Download Citation

B. S. El-Desouky. F. A. Shiha. A. M. Magar. "On a generalization of a waiting time problem and some combinatorial identities." J. Appl. Probab. 52 (4) 981 - 989, December 2015. https://doi.org/10.1239/jap/1450802747

Information

Published: December 2015
First available in Project Euclid: 22 December 2015

zbMATH: 1336.60012
MathSciNet: MR3439166
Digital Object Identifier: 10.1239/jap/1450802747

Subjects:
Primary: 05A10, 60C05
Secondary: 05A19, 11B73, 11C08

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
9 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.52 • No. 4 • December 2015
Back to Top